Alert archive / Oregon / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 21, NWS Medford, OR

June 14, 2013

NWS Medford, OR issued this hazardous seas warning at Jun 14, 2013, 8:45 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2013, 8:45 AM PDT (15:45 UTC)
Expired
Jun 14, 2013, 11:29 PM PDT
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WHUS76 KMFR 141545
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT FRI JUN 14 2013

PZZ376-150600-
/O.CAN.KMFR.SW.Y.0065.000000T0000Z-130614T2200Z/
/O.CON.KMFR.SI.Y.0071.000000T0000Z-130615T1200Z/
/O.UPG.KMFR.SE.A.0014.130614T2200Z-130615T0600Z/
/O.NEW.KMFR.SE.W.0021.130614T1545Z-130615T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
845 AM PDT FRI JUN 14 2013

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

* WINDS: NORTH 15 TO 25 KNOTS THROUGH THIS MORNING...INCREASING TO
  25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS AFTERNOON THROUGH
  THIS EVENING.

* SEAS: STEEP CHOPPY SEAS OF 7 TO 8 FEET THIS MORNING WILL BECOME
  VERY STEEP AND WIND DRIVEN THIS AFTERNOON...REACHING 10 TO 12
  FEET WITH DOMINANT PERIOD AROUND 8 SECONDS LATE THIS AFTERNOON
  AND CONTINUING TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE 
  EXPECTED FROM GOLD BEACH SOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-150600-
/O.EXT.KMFR.SI.Y.0071.130614T1545Z-130615T0600Z/
/O.EXT.KMFR.SW.Y.0066.130614T1545Z-130615T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
845 AM PDT FRI JUN 14 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH INCREASING TO 25 TO 30 KNOTS WITH GUSTS OF 35 KNOTS
  THIS AFTERNOON THROUGH THIS EVENING...THEN DECREASING TONIGHT. 

* SEAS: CHOPPY 5 TO 7 FOOT SEAS THIS MORNING BECOMING STEEP AND
  WIND DRIVEN 7 TO 9 FEET WITH A DOMINANT PERIOD AROUND 8 SECONDS
  THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. SEAS WILL
  SUBSIDE TONIGHT.

* AREAS AFFECTED: THE STEEPEST SEAS ARE EXPECTED FROM GOLD BEACH 
  SOUTH AND BEYOND 5 NM FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
008 
WHUS76 KMFR 142151
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PDT FRI JUN 14 2013

PZZ376-151100-
/O.EXT.KMFR.SE.W.0021.000000T0000Z-130615T0700Z/
/O.CON.KMFR.SI.Y.0071.000000T0000Z-130615T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
251 PM PDT FRI JUN 14 2013

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
5 AM PDT SATURDAY. 

* WINDS: NORTH 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THIS
  AFTERNOON THROUGH THIS EVENING.

* SEAS: STEEP CHOPPY SEAS OF 10 TO 12 FEET WITH DOMINANT PERIOD
  AROUND 8 SECONDS LATE THIS AFTERNOON AND CONTINUING UNTIL NEAR
  SUNRISE.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE 
  EXPECTED FROM GOLD BEACH SOUTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-150600-
/O.CON.KMFR.SI.Y.0071.000000T0000Z-130615T0600Z/
/O.CON.KMFR.SW.Y.0066.000000T0000Z-130615T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
251 PM PDT FRI JUN 14 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH INCREASING TO 25 TO 30 KNOTS WITH GUSTS OF 35 
  KNOTS THIS AFTERNOON THROUGH THIS EVENING...THEN DECREASING 
  TONIGHT. 

* SEAS: CHOPPY 5 TO 7 FOOT SEAS THIS MORNING BECOMING STEEP AND 
  WIND DRIVEN 7 TO 9 FEET WITH A DOMINANT PERIOD AROUND 8 
  SECONDS THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. 
  SEAS WILL SUBSIDE TONIGHT. 

* AREAS AFFECTED: THE STEEPEST SEAS ARE EXPECTED FROM GOLD BEACH 
  SOUTH AND BEYOND 5 NM FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
101 
WHUS76 KMFR 150629
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1129 PM PDT FRI JUN 14 2013

PZZ376-151200-
/O.CAN.KMFR.SE.W.0021.000000T0000Z-130615T0700Z/
/O.NEW.KMFR.SW.Y.0067.130615T0629Z-130615T1200Z/
/O.CON.KMFR.SI.Y.0071.000000T0000Z-130615T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1129 PM PDT FRI JUN 14 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY...
...HAZARDOUS SEAS WARNING IS DOWNGRADED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM PDT
SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN DOWNGRADED. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY.

* WINDS: NORTH 20 TO 25 KNOTS THROUGH EARLY SATURDAY MORNING.

* SEAS: STEEP CHOPPY SEAS OF 5 TO 8 FEET WITH DOMINANT PERIOD
  AROUND 8 SECONDS CONTINUING UNTIL NEAR SUNRISE.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED FROM GOLD BEACH SOUTH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-150730-
/O.EXP.KMFR.SI.Y.0071.000000T0000Z-130615T0600Z/
/O.EXP.KMFR.SW.Y.0066.000000T0000Z-130615T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1129 PM PDT FRI JUN 14 2013

...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS AND THE SMALL CRAFT
ADVISORY FOR WINDS ARE NO LONGER IN EFFECT.

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jun 14, 4:17 AM PDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 4:17 AM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
417 AM PDT FRI JUN 14 2013

.DISCUSSION...
AN UPPER TROUGH EXITED INTO IDAHO OVERNIGHT FOLLOWED BY A RIDGE.
THIS RIDGE WILL HAVE A RELATIVELY SHORT-TIME AS OUR MAIN UPPER
LEVEL FEATURE OF INTEREST. ANOTHER VERY LARGE TROUGH IS OFFSHORE
FROM BRITISH COLUMBIA AND WILL BE VERY SLOW-MOVING. IT IS EXPECTED
TO BE THE MAIN DRIVER OF OUR WEATHER CONDITIONS FROM SATURDAY THROUGH
MOST OF NEXT WEEK.

IT WILL BE A LITTLE WARMER AT BROOKINGS TODAY WITH THE ARRIVING
RIDGE AND COASTAL THERMAL TROUGH RESULTING IN OFFSHORE NORTHEAST
WINDS EARLY THIS MORNING BACKING TO NORTH TO NORTHWEST THROUGH THE
DAY. THE WARMING INLAND WILL BE MORE NOTICEABLE AND CONTINUE INTO
SATURDAY. THE MOST IMMEDIATE FORECAST CONCERN IS THE PROBABILITY
OF THUNDERSTORMS ON SATURDAY AND SUNDAY. THE UPPER LOW CENTER IS
EXPECTED TO REMAIN OFFSHORE...WEST OF 135W THROUGH THE WEEKEND.
THE AVAILABLE MOISTURE WILL BE WEAK TO MODERATE. ALSO, THE WINDS
ALOFT WILL BE SOUTHWEST RATHER THAN SOUTH WHICH LIMITS THE
INSTABILITY, AS WELL AS KEEPING INLAND SURFACE HIGH TEMPERATURES
MAINLY IN THE 80S ON THE WEST SIDE AND MID TO UPPER 70S ON THE
EAST SIDE.

EARLIER MODEL RUNS HAD A HIGHER PROBABILITY OF THUNDERSTORMS ON
SUNDAY THAN ON SATURDAY. BUT, THE 00Z ECMWF DOES SHOW A WEAK
SHORTWAVE ON SATURDAY WHICH WILL LIKELY BE REQUIRED TO INITIATE A
FEW THUNDERSTORMS WITH THE HIGHEST PROBABILITY OVER THE CASCADES
OF KLAMATH, DOUGLAS, FAR EASTERN JACKSON, AND LANE COUNTIES AND
NORTHWARD. THE WEAK INSTABILITY WITH GFS SURFACE LIFTED INDICES OF
-1 TO -2 ON SATURDAY IS SIMILAR ON SUNDAY WITH A SLIGHT SHIFT IN
THE FOCUS OF HIGHEST INSTABILITY NORTHEASTWARD TO NORTHERN KLAMATH
COUNTY.

BY MONDAY...THE UPPER LOW IS EXPECTED TO WOBBLE A BIT EASTWARD TO
130W AND REMAIN OFFSHORE FROM ASTORIA. THIS WILL BRING IN COOLER
AIR AND A CHANCE OF LIGHT WEST SIDE SHOWERS...HIGHEST WEST OF
INTERSTATE 5. BEYOND MONDAY...THE ECMWF SOLUTION DEPICTS A WETTER AND
SLOWER MOVING TROUGH THAN THE GFS. I MADE LITTLE CHANGE TO THE
TUESDAY THROUGH THURSDAY FORECAST. THE ECMWF HAS TRENDED FARTHER
SOUTH WITH ITS PROJECTION OF WHERE THE LOW WILL MOVE INLAND, WHICH
WOULD BE A WETTER SOLUTION FOR OUR AREA. A FEW THUNDERSTORMS MAY
BE EMBEDDED IN SCATTERED SHOWERS MONDAY NIGHT THROUGH WEDNESDAY
NIGHT OR THURSDAY. THE PROBABILITY OF RAIN STILL LOOKS TO BE
HIGHER IN OREGON THAN IN NORTHERN CALIFORNIA.

FOR LATE IN THE WEEK...THERE ARE STILL SIGNIFICANT DIFFERENCES IN
THE POSITION OF THE LONGWAVE TROUGH POSITION BUT THE PROBABILITY
IS HIGHEST THAT THE TROUGH WILL BE FAR ENOUGH EAST TO ALLOW SOME
WARMING/DRYING/STABILIZING OF THE AIR MASS OVER OUR AREA.

&&

.AVIATION...
BASED ON THE 14/06Z TAF CYCLE.

VFR CONDITIONS WILL REMAIN TONIGHT. THE EXCEPTION IS ALONG THE COAST
NORTH OF CAPE BLANCO AND INTO THE UMPQUA (INCLUDING KRBG) WHERE STRATUS
WITH MVFR CIGS WILL REDEVELOP EARLY THIS MORNING. CIGS AT THE
COAST MAY LOCALLY BE IFR. THIS STRATUS WILL BURN BACK TO THE
COAST DURING THE MORNING WITH VFR THEREAFTER. ELSEWHERE, VFR WILL
CONTINUE FRIDAY. WE DO EXPECT GUSTY AFTERNOON NORTHWEST WINDS
AGAIN, BUT NOTHING UNUSUAL. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS
     MORNING TO 11 PM PDT THIS EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS MORNING
     TO 11 PM PDT THIS EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SATURDAY FOR
     PZZ376.
     HAZARDOUS SEAS WATCH FROM 3 PM PDT THIS AFTERNOON THROUGH THIS
     EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM PDT THIS
     AFTERNOON FOR PZZ376.

DW/CMC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:25 PM PDTSmall Craft Advisory for Hazardous SeasMFR27 hr

Nearby

Hazardous Seas Warnings in Oregon, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.